Alert archive / California / Wind Advisories in 2015

Wind Advisory 10, NWS Sacramento, CA

November 16, 2015

NWS Sacramento, CA issued this wind advisory at Nov 16, 2015, 10:24 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2015, 10:24 AM PST (18:24 UTC)
Expired
Nov 16, 2015, 6:00 PM PST
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WWUS76 KSTO 161824
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1024 AM PST MON NOV 16 2015

...WIND ADVISORY FOR THE DELTA AND NORTHERN SAN JOAQUIN VALLEY 
UNTIL 6 PM PST...

CAZ018-019-170200-
/O.NEW.KSTO.WI.Y.0010.151116T1824Z-151117T0200Z/
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...FAIRFIELD/SUISUN ...STOCKTON...MODESTO
1024 AM PST MON NOV 16 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR THE
DELTA AND NORTHERN SAN JOAQUIN VALLEY. 

* TIMING AND WINDS...INCREASING NORTHERLY WINDS SUSTAINED TO 25
  MPH WITH GUSTS 35 TO 40 MPH THROUGH 6 PM PST.

* IMPACTS...HIGH PROFILE VEHICLES USE CAUTION. POSSIBLE TREE
  DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
1 follow-up statement
418 
WWUS76 KSTO 170223
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
623 PM PST MON NOV 16 2015


CAZ018-019-170330-
/O.EXP.KSTO.WI.Y.0010.000000T0000Z-151117T0200Z/
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...FAIRFIELD/SUISUN ...STOCKTON...MODESTO
623 PM PST MON NOV 16 2015

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE TAPERED THIS EVENING...THEREFORE THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 16, 4:01 AM PST, 6 hours 23 minutes earlier.

Area forecast discussion, Nov 16, 4:01 AM PST, 6 hours 23 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
401 AM PST MON NOV 16 2015

.SYNOPSIS...
Sunday's weather system has moved to the east. Dry weather
expected for most of the area for the remainder of the week,
though some light precipitation may occur at times over the far
northern portion of the state.

&&

.DISCUSSION...
Satellite imagery shows the trough has shifted to the east of the
area with northerly flow on the backside covering NorCal. Other
than a few flurries remaining along the crest this morning, dry
weather returns today as high pressure from the eastern Pacific
edges onto the West Coast.

Enough northerly flow has continued overnight through the Central
Valley, and temp/dewpoint spreads are high, so fog not likely to
be much of a factor this morning. May in fact see some patches of
frost over the far northern Sacramento Valley in wind-sheltered
spots as dewpoints are around 30F.

Northerly breezes will pick up during the day through the Central
Valley as daytime heating leads to mixing. The strongest surface
pressure gradients will develop to our south today, so expecting
the strongest breezes to be from about the Sacramento area
southward into the San Joaquin Valley. Winds decrease tonight as
gradients weaken and airmass decouples leading to some areas of
fog by Tuesday morning.

Dry weather is expected across most of the area the next several
days, though moisture moving over the ridge may lead to some light
precipitation across the far northern part of the state into mid-
week. Milder daytime temperatures expected.

Note on the Denair tornado Sunday afternoon: A tornadic mini-
supercell developed over southern Stanislaus County Sunday
afternoon. Several damage reports to structures were received from
the area in and around Denair (just east of Turlock). After
examination of radar imagery, video and eye witness accounts, our
office has determined that a tornado struck Denair between 1:45
and 2:00 pm in the afternoon. A team will travel to the Denair
area today to survey damage, determine rating, path length and
duration of the tornado. More information resulting from the
survey will be forthcoming later today.

&&
.EXTENDED DISCUSSION (Friday THROUGH Monday)

A weak trough over the Pac NW, embedded within the broad upper
ridge, may bring some cloudiness and slight chance of showers
over the Shasta county area Friday. ECMWF hints at a deepening
trough over NorCal Saturday that would bring some isolated shower
activity relative to the dry GFS. Both show the jetstream over
Canada. We elected to keep the area dry. Latest GFS and ECMWF
depict a deepening cold trough moving southward into the Pac NW
early next week. The ECMWF brings showers to interior NorCal on
Monday while the GFS is 24 hrs later. In any case, it will be
colder with a mention of showers over the northern mountains
Monday and Tuesday.                JClapp

&&

.AVIATION...

VFR conditions for the TAF sites the next 24 hours. Breezy north
winds gusts to 25 kts possible beginning between 16-18z in cent/srn
Sac Valley.      JClapp

&&

.STO Watches/Warnings/Advisories...
None.
&&

In the hours before

Local storm report, Nov 16, 7:23 AM PST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
723 AM PST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     HEAVY RAIN       4 E KYBURZ              38.78N 120.23W
11/16/2015  M0.79 INCH       EL DORADO          CA   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

KS
Local storm report, Nov 16, 7:24 AM PST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
724 AM PST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     HEAVY RAIN       SE PACIFIC HOUSE        38.76N 120.50W
11/16/2015  M1.22 INCH       EL DORADO          CA   TRAINED SPOTTER

            24 HOUR TOTAL. SNOW DEPTH 1 INCH.

&&

KS
Local storm report, Nov 16, 8:56 AM PST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
856 AM PST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       4 WSW CASTLE CRAG       41.06N 122.36W
11/16/2015  M1.10 INCH       SHASTA             CA   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL.

&&

KS
Local storm report, Nov 16, 8:59 AM PST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
859 AM PST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     SNOW             5 ENE CISCO             39.32N 120.45W
11/16/2015  M8.0 INCH        NEVADA             CA   TRAINED SPOTTER

            24 HOUR SNOWFALL. MELTED VALUE 0.92 SNOW DEPTH 10 INCHES.

&&

KS

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 4:09 PM PSTSpecial Weather StatementSTOAmador, Calaveras66 min

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.